Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Prostate Cancer

Effect of Lupron on Hot Flashes After Therapy

08/23/2004

Question:

I had two Lupron Depot injections, the last one in January 2004. I also had Casodex injections the last one in December 2003. I had 42 sessions of radiation which ended about four months ago. My latest PSA was 0.04. I am still bothered by hot flashes-sometimes as many as ten-fifteen per day. How long after the hormone and radiation treatment should the hot lashes continue? Is there any treatment and/or procedure that will reduce their frequency?

Answer:

It depends if you are to remain on Lupron.  If the medication is discontinued testosterone levels will slowly rise (usually over a period of 6 months) and the hot flashes will subside.  If the medication is maintained the hot flashes may stay permanently in about 10 -15% of patients and in the remainder usually stop over a period of months.  There are medication that can be used - Megace - is the most common and you should ask your physician about the agent.

I hope this information is helpful to you.

For more information:

Go to the Prostate Cancer health topic, where you can:

Response by:

Martin I Resnick, MD Martin I Resnick, MD
Formerly, Professor of Urology
School of Medicine
Case Western Reserve University